Alert archive / New York / Wind Advisories in 2015
Wind Advisory 5, NWS New York, NY
NWS New York, NY issued this wind advisory at Apr 2, 2015, 3:25 AM EDT for Kings County, Nassau County, Queens County, New York. It took effect at Apr 2, 2015, 2:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2015, 3:25 AM EDT (07:25 UTC)
- In effect from
- Apr 2, 2015, 2:00 PM EDT
- Expired
- Apr 2, 2015, 7:20 PM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Kings County, NY, Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
896 WWUS71 KOKX 020725 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 325 AM EDT THU APR 2 2015 ...STRONG SOUTHERLY WINDS LATE TODAY... NYZ075-178-179-022000- /O.NEW.KOKX.WI.Y.0005.150402T1800Z-150403T0000Z/ KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 325 AM EDT THU APR 2 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * LOCATIONS...KINGS...SOUTHERN QUEENS AND SOUTHERN NASSAU COUNTIES IN NEW YORK. * WINDS...SUSTAINED SOUTHERLY WINDS AROUND 30 MPH...WITH GUSTS OF 35 TO 40 MPH. * TIMING...THIS AFTERNOON AND EARLY EVENING. * IMPACTS...SOME MINOR WIND DAMAGE IS POSSIBLE. IN ADDITION...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMC
2 follow-up statements
981 WWUS71 KOKX 021957 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 357 PM EDT THU APR 2 2015 ...STRONG SOUTHERLY WINDS LATE THIS AFTERNOON... NYZ075-178-179-030000- /O.CON.KOKX.WI.Y.0005.000000T0000Z-150403T0000Z/ KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 357 PM EDT THU APR 2 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...KINGS...SOUTHERN QUEENS AND SOUTHERN NASSAU COUNTIES IN NEW YORK. * WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THIS AFTERNOON AND EARLY EVENING. * IMPACTS...SOME MINOR WIND DAMAGE IS POSSIBLE. IN ADDITION... DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
885 WWUS71 KOKX 022320 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 720 PM EDT THU APR 2 2015 ...WIND ADVISORY IS CANCELLED... NYZ075-178-179-030030- /O.CAN.KOKX.WI.Y.0005.000000T0000Z-150403T0000Z/ KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 720 PM EDT THU APR 2 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO GRADUALLY SUBSIDE TONIGHT AND REMAIN BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Apr 2, 2:00 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 2, 2:00 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
200 AM EDT THU APR 2 2015
.SYNOPSIS...
HIGH PRESSURE OVERHEAD WILL MOVE TO THE EAST ON THURSDAY. A COLD
FRONT WILL APPROACH THURSDAY NIGHT AND FRIDAY...THEN PASS THROUGH
LATE FRIDAY NIGHT INTO SATURDAY MORNING. ANOTHER COLD FRONT WILL
FOLLOW ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HIGH PRESSURE AT THE SURFACE AND DEEP LAYERED RIDGING ALOFT ARE
BUILDING OVER THE REGION TONIGHT. MANY SUBURBS HAVE ALREADY
DECOUPLED WITH TEMPERATURES FALLING RAPIDLY DUE TO EXCELLENT
RADIATIONAL COOLING CONDITIONS. WINDS WILL CONTINUE TO DIMINISH
OVERNIGHT IN THE CITY AND NEAR THE COAST.
THERE IS POTENTIAL FOR SOME CLOUD COVER AFTER 06Z...ESPECIALLY
OVER SOUTHERN CT AND LONG ISLAND...FROM MID LEVEL WARM
AIR/MOISTURE ADVECTION. THIS MAY LIMIT COOLING...WITH TEMPS
POTENTIALLY LEVELING OFF IF SOME OF THESE CLOUDS MATERIALIZE.
LOWS TONIGHT WILL BE IN THE IN THE MID/UPPER 30S FOR NYC AND
NEARBY SUBURBS...AND IN THE 20S IN OUTLYING AREAS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
THE CENTER OF THE HIGH DROPS SOUTH OF LONG ISLAND BY MIDDAY
THURSDAY. ANY CLOUDS ASSOCIATED WITH THAT MID-LEVEL WARMING WILL
DISSIPATE DURING THE MORNING...GIVING WAY TO TO MOSTLY SUNNY
SKIES.
MEANWHILE...LOW PRES TRACKING ACROSS SOUTHERN CANADA WILL
DRAG A COLD FRONT INTO THE GREAT LAKES. THE PRES GRADIENT WILL
TIGHTEN DURING THE DAY...AND WITH A 40-50 KT LLJ APPROACHING FROM
THE WEST...CAN EXPECT STRONG SW WINDS TO DEVELOP WITH 30-35 KT
GUSTS FOR NYC/COASTAL PORTIONS OF NE NJ/WESTERN LONG ISLAND AND
20-25 KT GUSTS ELSEWHERE. STRONG WAA AND DOWNSLOPING EFFECTS WILL
PUSH MAX TEMPS INTO THE LOW TO MID 60S FOR NYC AND URBANIZED
PORTIONS OF NE NJ...WHILE MOST OF THE CWA WILL TOP OFF IN THE MID
TO UPPER 50S. ONLY EXCEPTION WILL BE LONG ISLAND AND COASTAL
CT...WHERE THE FLOW COMING OFF THE COLD WATERS WILL KEEP HIGHS
ONLY IN THE LOW 50S.
HIGH PRES SOUTH OF LONG ISLAND DEPARTS THURSDAY EVENING AND COLD
FRONT CONTINUES TO APPROACH FROM THE WEST. THIS WILL PRODUCE
SHOWERS ACROSS THE AREA STARTING AFTER MIDNIGHT THURSDAY NIGHT.
SINCE LOWS THURSDAY NIGHT WILL BE IN THE MID 40S...PRECIP WILL BE
ALL RAIN.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SHOWERS LIKELY ON FRIDAY WITH THE COLD FRONT APPROACHING...AND
ENOUGH ELEVATED INSTABILITY FOR A MENTION OF THUNDER. FOR
HIGHS...BLENDED IN COOLER NAM 2M TEMPS WITH MAV/NAM MOS...FIGURING
ON RAIN/CLOUDS/AND WIND FLOW OFF THE WATERS FOR AREAS FOR SOME
AREAS.
LOW LEVEL JET KEEPS PERIODS OF RAIN/SHOWERS FOR FRIDAY NIGHT WITH
STILL A THREAT OF A THUNDERSTORM. RELATIVELY HIGHER DEWPOINT AIR
MOVING OVER THE COLD WATERS PROBABLY PRODUCES PATCHY/AREAS OF FOG
FRIDAY AND FRIDAY NIGHT.
COLD FRONT SHOULD BE THROUGH MOST OF THE CWA BY 12Z SATURDAY...SO
OUTSIDE OF LOW CHANCES OF SHOWERS EARLY ON...DRY WEATHER WITH
CLOUDS DIMINISHING. HIGHS A LITTLE BELOW NORMAL WITH A GUSTY NW
WIND.
THE FLOW ALOFT SUNDAY THROUGH WEDNESDAY IS FORECAST TO BE
GENERALLY ZONAL. THIS WILL WEAKEN A COLD FRONT DROPPING DOWN FROM
THE NORTH ON SUNDAY. MODELS DISAGREE WHERE THIS FRONT EVENTUALLY
STALLS BEFORE LIFTING BACK NORTH. THIS HAS IMPLICATIONS ON PCPN
CHANCES AS WELL AS TEMPERATURES. BEST GUESS CONSIDERING A ZONAL
FLOW IS THAT SHOULD THE FRONT PASS COMPLETELY THROUGH THE CWA...IT
WILL STALL JUST OFFSHORE TO OUR SOUTH. ECMWF IS APPEARING TO TREND
THIS WAY...WHICH IS TOWARDS THE GFS AND GGEM. GIVEN THE
UNCERTAINTY...HAVE GONE WITH A PROLONGED PERIOD OF SLIGHT CHC TO
CHC POPS SUNDAY AFTN THROUGH WEDS. MUCH OF THE TIME SHOULD BE
DRY...BUT THE THREAT OF RAIN SHOULD REMAIN. MIGHT EVEN BE ABLE TO
EVENTUALLY REMOVE POPS FOR MONDAY. PCPN TYPE WILL BE RAIN...EXCEPT
LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING NORTH OF THE CITY
WHERE A MIX OF RAIN AND SNOW WILL BE POSSIBLE.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
HIGH CONFIDENCE IN VFR CONDS AS HIGH PRESSURE OVERHEAD PASSES TO
THE EAST ON THURSDAY. SOUTHERLY WINDS WILL INCREASE AFTER
13-14Z...PEAKING AT 25-30 KT WITH GUSTS UP TO 35 KT AT KJFK IN THE
AFTERNOON...AND 15-25 KT WITH GUSTS 25-30 KT ELSEWHERE. WINDS WILL
DIMINISH A LITTLE AFTER 00Z BUT REMAIN GUSTY.
.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.LATE THU NIGHT...DEVELOPING RAIN SHOWERS...WITH MVFR CONDS LATE.
S WINDS 12-15G20-25KT.
.FRI-FRI NIGHT...MVFR OR LOWER CONDS IN RAIN SHOWERS.
WIND FORECAST UNCERTAIN AS FRONT REMAINS NEARBY.
.SAT...MVFR OR LOWER CONDS POSSIBLE IN SHOWERS EARLY...THEN VFR.
GUSTY NW WINDS G25-30KT.
.SAT NIGHT-SUNDAY...VFR.
.SUNDAY NIGHT-MON...CANNOT RULE OUT MVFR CONDS AT TIMES IN
POSSIBLE SHOWERS.
&&
.MARINE...
TRANQUIL CONDS THROUGH THURSDAY MORNING AS HIGH PRES BUILDS
OVERHEAD TONIGHT AND DROPS SOUTH OF LONG ISLAND BY THURSDAY
MORNING.
A COLD FRONT SLOWLY APPROACHES FROM THE WEST...AND SMALL CRAFT
ADVISORY CONDS DEVELOP ON ALL WATERS BY THURSDAY AFTERNOON AS THE
PRES GRADIENT TIGHTENS OVER THE WATERS. A FEW GALE FORCE GUSTS ARE
POSSIBLE OVER THE WESTERN ATLANTIC WATERS AS WELL THURSDAY
AFTERNOON AND EVENING.
SCA CONDS WILL CONTINUE ON THE OCEAN WATERS THROUGH AT LEAST
SATURDAY EVENING BEFORE A BRIEF PERIOD OF SUB-SCA CONDS LATE AT
NIGHT INTO SUNDAY MORNING. GUSTS TO NEAR GALE FORCE ARE ALSO
POSSIBLE DURING SATURDAY AFTERNOON/EARLY EVENING. OTHERWISE...
WINDS WILL THEN PICK UP AGAIN SUNDAY AFTERNOON...RETURNING SCA
CONDS AS A COLD FRONT SLOWLY DROPS DOWN FROM THE NORTH AND
TIGHTENS THE PRESSURE GRADIENT. THIS LOOKS TO BE SHORT-LIVED AS
WINDS DIMINISH SUNDAY NIGHT...AND REMAIN BELOW ADVISORY CRITERIA
THROUGH MONDAY.
FOR THE OTHER WATERS...A COLD FRONT PASSAGE WILL BRING GUSTS OVER
25KT ON SATURDAY...POSSIBLY LINGERING INTO THE EVENING.
OTHERWISE...SUB-SCA CONDS FOR THE LONG TERM PERIOD.
&&
.FIRE WEATHER...
RELATIVE HUMIDITIES THURSDAY AFTERNOON FALL TO 30-35 PERCENT OVER
AREAS MAINLY W OF THE HUDSON...AND WINDS THURSDAY AFTERNOON
THERE LIKELY WILL GUST TO 20-25 MPH WITH PEAK GUSTS OF 30-35 MPH
POSSIBLE. AT THE MINIMUM THESE CONDITIONS COULD PROMOTE RAPID
GROWTH/SPREAD OF ANY FIRES WHICH OCCUR THURSDAY AFTERNOON.
&&
.HYDROLOGY...
AROUND AN INCH OF RAIN IS EXPECTED LATE THURSDAY NIGHT THROUGH
FRIDAY NIGHT. MINOR URBAN FLOODING IS POSSIBLE...BUT JUST A LOW
CHANCE.
INCREASED RIVER/STREAM FLOW ACROSS THE LOWER HUDSON VALLEY AND
SOUTHERN CONNECTICUT LATE WEEK INTO THIS WEEKEND WILL CONTINUE
LOCAL AND UPSTREAM ICE BREAKUP AND MOVEMENT. ISOLATED ICE JAMS
ARE POSSIBLE...WHICH IF THEY OCCUR...COULD RESULT IN LOCALIZED
FLOODING. SINCE ICE JAM FLOODING IS UNPREDICTABLE AND
SUDDEN...INTERESTS ALONG ICE COVERED RIVERS SHOULD MONITOR NWS
FORECASTS FOR THE LATEST INFORMATION.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEB SITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT
FRIDAY FOR ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...JC/MPS
NEAR TERM...MPS/DS
SHORT TERM...MPS
LONG TERM...JC
AVIATION...GOODMAN
MARINE...JC/MPS
FIRE WEATHER...
HYDROLOGY...JC/MPSHazardous weather outlook, Apr 1, 3:12 PM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 312 PM EDT WED APR 1 2015 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-022200- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 312 PM EDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ353-355-022200- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 312 PM EDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALE FORCE WIND GUSTS ARE POSSIBLE THURSDAY AFTERNOON AND THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-022200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 312 PM EDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Wind Advisories in New York, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.